Synthol demolishes muscle tissue

another_synthol_victim
Synthol is no longer a novelty. Some bodybuilders have been injecting themselves for years with a mixture of 85 percent MCT oil, 7.5 percent lidocaine and 7.5 percent alcohol, targeting muscle groups they feel are not growing fast enough. Surgeons are now starting to notice the long-term effects of the Synthol rage: and they are not mild.

Synthol was concocted in the 1990s by the bodybuilding guru Chris Clarke. It’s a ‘site enhancement oil’, consisting of fatty acids that accumulate in the muscle tissue where you inject the oil. As a result muscles grow at a fantastic rate. Bodybuilders like Greg Valentino developed an unnatural physique by using the substance – and became world famous. Peter Hiesinger followed his example – and became ill. On websites like syntholfreaks.com you can see the pics of adepts of Valentino and Hiesinger.

Doctors have already written about the dangers of bodybuilders injecting themselves with oil, [J Am Acad Dermatol. 2000 Feb;42(2 Pt 1):292-4.] but more recently case studies have started to appear that describe the long-term effects on bodybuilders who injected themselves with Clarke’s brainchild years ago. Injected fat, the study has shown, causes inflammations that decimate muscles over time.

This happened for example to the 29-year-old bodybuilder that the surgeon Suleiman Ghandourah of University Hospital Marburg wrote about in the Journal of Medical Case Reports. Four years ago he started injecting Synthol into his biceps, but recently these muscles started to play up. They hurt so much that the man had to stop training, and in the end he was constantly in extreme pain.

The man’s biceps [below left] not only looked strange, they felt strange too. It looked as though they had developed holes in them. When the doctors made an MRI scan of the man’s right biceps – which was in worse condition – they saw that the muscle was now made up of separate parts. There was oil between the muscle fibres [below left] and the remaining muscle tissue was inflamed.

1
The doctors decided to amputate the most seriously damaged part of the biceps, a piece measuring 11 x 5 x 5 cm. This helped. Six months later the bodybuilder asked the doctors to perform the same treatment on his other biceps.

Doctors at the Klinikum Rechts der Isar der Technischen Universitaet Munchen published a similar case study in October 2012 in the International Journal of Sports Medicine. [Int J Sports Med. 2012 Oct; 33(10): 829-34.] A 40-year-old bodybuilder had been injecting himself with sesame oil for eight years. His arms had become so painful that he could no longer train. Doctors asked for an MRI scan and found over one hundred oil-filled cysts in the muscles spread throughout his body.

2

3

The doctors operated on the man’s arms [click on the link above at your own risk]. They discovered to their amazement that the man had almost no muscle tissue left in his arms. His arms were filled with pus and fat. The surgeons removed these, but when they did an MRI scan a year later they saw that hardly any muscle tissue had been restored. Three years after the operation the man was still suffering from pain – and could no longer train at all.

Each bodybuilder shown on syntholfreaks.com [syntholfreaks.com] is labelled as ‘Another Synthol Victim’. It’s an apt description.

Painful muscle fibrosis following synthol injections in a bodybuilder: a case report.

Ghandourah S, Hofer MJ, Kießling A, El-Zayat B, Schofer MD.

Source

Department of Orthopaedics, University Hospital Marburg, Baldingerstrasse, Marburg 35033, Germany. ghandour@med.uni-marburg.de.
Abstract

INTRODUCTION:

Synthol is a site enhancement oil used by bodybuilders to boost the cosmetic appearance of muscles. Here, we describe the case of a patient with severe side effects following repeated intramuscular injections of synthol in his right biceps muscle.

CASE PRESENTATION:

A 29-year-old Middle Eastern male bodybuilder, following intramuscular injections of synthol five years ago, presented with painful pressure in his right upper arm. On presentation to our clinic, his muscle appeared disfigured. Magnetic resonance imaging revealed scattered cystic fatty lesions in the muscle. The affected part was surgically removed and histopathology showed inflammatory changes with fibrosis and a so-called Swiss cheese pattern.

CONCLUSION:

Synthol injections that are used for the short-term enhancement of muscle appearance by bodybuilders bear the danger of long-term painful muscle fibrosis and disfigurement.

PMID: 22905749 [PubMed]
PMCID: PMC3459719

Source: http://www.ncbi.nlm.nih.gov/pubmed/22905749

GET SUPER DMZ!

CLOSE
CLOSE